MAUDE Adverse Event Report: BARD ACCESS SYSTEMS POWERPICC PROVENA SOLO 5F TL MAX BARRIER PLUS KIT; CATHETER,INTRAVASCULAR,THERAPEUTIC,LONG-TERM GREATER THAN 30 DAYS

BARD ACCESS SYSTEMS POWERPICC PROVENA SOLO 5F TL MAX BARRIER PLUS KIT; CATHETER,INTRAVASCULAR,THERAPEUTIC,LONG-TERM GREATER THAN 30 DAYS
Model Number N/A
Medical Device Problem Codes Break (1069); Detachment of Device or Device Component (2907)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 08/21/2019
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The device has not been returned to the manufacturer for evaluation.A lot history review (lhr) of recs2035 showed no other similar product complaint(s) from this lot number.
 
Event or Problem Description
It was reported that the valved hub broke off of the extension leg on a picc.9/05/2019- additional information from facility stated, "patient was being moved in bed very little tension on iv tubing and the cap disconnected.".
 
Additional Manufacturer Narrative
The following were reviewed as part of this investigation: patient severity, applicable previous investigation(s), sample analysis, applicable fmea documents, and labeling.Based on a review of this information, the following was concluded: the complaint of a separation of the hub from the extension leg tubing was confirmed and the damage appeared to be associated with use of the device.One red solo connector from a powerpicc was returned for investigation.A non-vad injection cap was attached to the connector.A 3.3cm segment of extension leg tubing was received separate from the connector.The remainder of the extension leg and powerpicc were not returned for investigation.The extension leg segment exhibits narrowing of the tubing distal to the segment that was attached to the hub.The outside diameter of the narrowed section of tubing was below the specification limit of the extension leg tubing.The extension leg completely separated from the solo connector.Due to the characteristics of the returned sample and plastic deformation of the extension set tubing, it appeared that the damage was a result of significant tensile stress during use.It was reported that the patient was being moved in bed when the hub detached from the extension leg.A lot history review (lhr) of recs2035 showed no other similar product complaint(s) from this lot number.
 
Event or Problem Description
It was reported that the valved hub broke off of the extension leg on a picc.On 9/05/2019 - additional information from facility stated, "patient was being moved in bed very little tension on iv tubing and the cap disconnected.".

Brand Name
POWERPICC PROVENA SOLO 5F TL MAX BARRIER PLUS KIT
Common Device Name
CATHETER,INTRAVASCULAR,THERAPEUTIC,LONG-TERM GREATER THAN 30 DAYS
Manufacturer (Section D)
BARD ACCESS SYSTEMS
605 n. 5600 w.
salt lake city UT 84116
MDR Report Key9035890
Report Number3006260740-2019-02695
Device Sequence Number1743542
Product Code LJS
UDI-Device Identifier00801741154812
UDI-Public(01)00801741154812
Combination Product (Y/N)N
Initial Reporter StateTX
Initial Reporter CountryUS
PMA/510(K) Number
K072230
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2019
Reporter Type Manufacturer
Report Source company representative
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 11/22/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberN/A
Device Catalogue NumberS1395108D1
Device Lot NumberRECS2035
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer10/18/2019
Event Location Hospital
Initial Date Received by Manufacturer 08/21/2019
Supplement Date Received by Manufacturer11/04/2019
Initial Report FDA Received Date09/13/2019
Supplement Report FDA Received Date11/22/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Patient Age36 YR
Patient Weight78